Related Questions

As a practical prepper (not doomsday), I have keflex & bactrim (sulfamethoxazole and trimethoprim) allergy, what type of antibiotics can I stockpile/take safely?

Many things. You can use: 1. Macrolides like zpak, biaxin 2. Quinolones like avelox, cipro 3. Tetracyclines like vibramycin, doxyxcycline 4. Misc like Clindamycin and Chloramphenicol (many side effects here) avoid 1. Penicillins - may cross react with keflex 2. Cephalosporins - will cross react with keflex 3. Sulfa medicines like septra - cross reacts with bactrim (sulfamethoxazole and trimethoprim). Read more...
It depends. Bactrim (sulfamethoxazole and trimethoprim) is a mixture of sulfamethoxsazle and trimethoprim. Most people are allergic only to the sulfa component. Keflex (cephalexin) may cause rashes without an allergic mechanism. Without knowing what kind of reactions you had to these antibiotics, there is no sensible way of answering you. See an allergist to sort out whether you are really allergic and then discuss with him/her how to proceed. Read more...

Which antibiotic more commonly causes a skin rash, bactrim (sulfamethoxazole and trimethoprim) or keflex? And one you have had a rash is likely to reappear

Antibiotic rash. All antibiotics can cause rash in any person ar any time. The most common cause of drug allergy is penicillin probably because it is prescribed the most. Most would say that penicillins (and Keflex is a relative altho likelihood of drug rash is less) are the most common cause of drug rash. Sulfas are in the top 3. Read more...

Dx with cellulities in shin. Prescription bactrim (sulfamethoxazole and trimethoprim) ds and keflex. Am elevating leg. Now leg is turning from warm and very bright-reddish to brownish/blackish?

Depends. This truly depends on exactly what it looks like. When cellulitis "burns out" with treatment, there is sometimes a brownish discoloration left behind. However, brown/black always raises the concern of necrosis/gangrene, so if there are worsening symptoms such as pain or swelling, i would immediately go to the er. Read more...
Skin color changes. As injured skin heals, the body creates inflammation to do so which means fresh blood goes to the area and with it, many kinds of healing factors and cells. One type is called melanocytes which carry our skin pigment melanin. A healing occurs, these cells get deposited int he area and give it the brownish coloration you see. Over time, there will be some fading as the injury matures. Read more...
Here are some ... What you as a 32-yr man is less likely related with poor circulation but needs to look for insect-bite, local injury, DVT, etc. Nonetheless, go to ER for urgent attention so to figure out what can be done to avoid worsening if possible. Of course, bring Hx of onset, degree, duration, evolution, & progress of all symptoms over time for analysis + reassessment + physicals + tests ... Best wish... Read more...

I was stung by a stingray. The area is red and expanding. Urgent care prescribed bactrim (sulfamethoxazole and trimethoprim) and keflex. What kind of doctor do I follow up with and when?

Follow up. Usually you would follow up with a primary doctor in 3-5 days, but if the redness is expanding then that means you are getting worse, so you should go back to urgent care today. You may need an intramuscular antibiotic shot. Also it is important to make sure there is no stingray barb under the skin. Lastly, your antibiotics may need to be changed. Please go now. Read more...

Burned my ankle 3 weeks ago been on bactrim (sulfamethoxazole and trimethoprim) and now keflex burn site swollen and red still leaking fluid, very painful to walk, what should I do?

Get to a doctor. Urgent care clinic, your dr or even an er might avoid major complications. Do it now - thinking about it will not help it and more than enough time has passed already. Legs are foundations. Take care of them - they'll take care of you for years to come. Read more...

Currently on Bactrim (sulfamethoxazole and trimethoprim) and Cephalexin for a skin infection. Added Advil for pain but it still hurts too much. Anything stronger I can take?

Assess for abscess. Though other pain meds are available, if you just started the regimen, then you may experiencing increasing pain the day after- it's called the "antibiotic effect". This pain will decrease over the course of treatment. Otherwise, if the infected skin is warm, red, very tender, swollen and boggy/fluctuant, then it may be an abscess- if so, see your prescribing doctor for re-evaluation. Read more...